MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-513
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As part of an investigator initiated study, a spreadsheet was provided indicating that the patient's right knee was revised due to global instability.The femoral component, baseplate and liner were revised (patella was retained).
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon p/a ps beaded #5r; cat# 5516f502; lot# unknown tritanium bplate triathlon s5; cat# 5536b500; lot# unknown it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Update on 15 sep 2022 based on medical records: "right total knee arthroplasty revision procedure note (b)(6) 2022 [.] radiographs demonstrated suboptimal positioning of her components with flexion of her femoral component.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had the primary total knee arthroplasty since i was able to review the operation report.I can also confirm that the patient underwent a revision procedure by another surgeon using competitor implants also since i was able to review the revision operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of global instability of a total knee arthroplasty nine years after implantation are multifactorial.These include the initial surgical technique regarding ligament balance, and restoration of alignment, position and kinematics of the knee.Patient factors also contribute, including lifestyle, activity level, and bmi.Although instability can be a result of polyethylene wear, with the information provided there is no evidence of this.Therefore, i would not assign any causality to the implant itself." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to instability.The event was confirmed via medical review.The root cause of this event cannot be determined with certainty.As clinician indicated, "causes of global instability of a total knee arthroplasty nine years after implantation are multifactorial.These include the initial surgical technique regarding ligament balance, and restoration of alignment, position and kinematics of the knee.Patient factors also contribute, including lifestyle, activity level, and bmi.Although instability can be a result of polyethylene wear, with the information provided there is no evidence of this." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22434616
Report Number0002249697-2025-00663
Device Sequence Number3152499
Product Code MBH
UDI-Device Identifier07613327050790
UDI-Public07613327050790
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5532-G-513
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight84 KG
Patient RaceWhite